Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have polysistic overies, stopped taking the pill and periods regular. Should I be worried?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5811 Questions
Question
I have polysistic overies, I stopped taking the pill and after 3months my periods have
become regular again. Does this mean I dont have have worry about the polyps? Can I just get over polysistic overies?
Posted Wed, 15 May 2013 in Women's Health
 
 
Answered by Dr. Aarti Abraham 20 minutes later
Hello
Thanks for your query.
Please understand the fundamental fact that polycystic ovaries and polyps are not the same.
Polycystic ovaries means that your ovaries have multiple egg follicles, more than normal, and none of them succeeds in becoming a mature egg follicle each month.
That is why you tend to have irregular menstrual cycles and difficulty in ovulation and conception.
You would need help of drugs like Metformin etc to regulate your cycles.
Please get tests done such as FSH, LH, fasting serum insulin, glucose tolerance test, adrenal hormones, TSH etc.
Women with polycystic ovaries can have difficulty in conception, and might require help of ovulation inducing drugs.
Babies cannot feed on polyps, and you do not have polyps.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor